Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 235, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 1, 2001, 2:48 PM CDT for Calhoun County, Talladega County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2001, 2:48 PM CDT (19:48 UTC)
- Expired
- Jun 1, 2001, 3:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Calhoun County, AL, Talladega County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
633 WUUS54 KBMX 011949 SVRBHM ALC015-121-012015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 248 PM CDT FRI JUN 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALHOUN COUNTY IN ALABAMA TALLADEGA COUNTY IN ALABAMA * UNTIL 315 PM CDT * AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BYNUM...MOVING SOUTHEAST AT 25 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WEST END...COBB TOWN...TALLADEGA...SYLACAUGA...OXFORD...LINCOLN...CHILDERSBURG AND ANNISTON. STRONG DAMAGING WIND IS LIKELY WITH THIS STORM. TAKE COVER NOW. FIND SUBSTANTIAL SHELTER. AVOID WINDOWS...VEHICLES AND MOBILE HOMES. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND...IN EXCESS OF 60 MPH...AND LARGE HAIL. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER. STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 10:35 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 1, 10:35 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1035 AM CDT FRI JUN 01 2001 LATEST SURFACE ANALYSIS INDICATES SURFACE FRONT HAS JUST ENTERED NORTHWESTERN ALABAMA WITHIN LAST TWO HOURS. AREA RADARS INDICATING AREA OF SHOWERS WITH A FEW THUNDERSTORMS MAINLY CONFINED TO EASTERN PORTIONS OF FORECAST AREA...BUT REDEVELOPMENT ALONG FRONT NOTED JUST TO THE NORTH OF ALABAMA. WILL GO AHEAD AND REMOVE POPS FROM NORTHWEST AND FAR WESTERN ZONES...AND LEAVE CHANCE POPS IN FROM TCL-BHM-HSV WITH LIKELY ALL AREAS SOUTH AND EAST OF LINE. SATELLITE LOOP INDICATING A FEW BREAKS IN CLOUDS TO OUR WEST...BUT MOSTLY CLOUDY SHOULD SUFFICE. .BHM...NONE.
In the hours before
Special weather statement, Jun 1, 1:35 PM CDT, 1 hour 13 minutes before
ALZ001>038-040>050-012100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 135 PM CDT FRI JUN 1 2001 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A WEAK COLD FRONT NEAR A HUNTSVILLE TO TUSCALOOSA LINE WILL CONTINUE TO MOVE SLOWLY TO THE SOUTHEAST. SCATTERED THUNDERSTORMS WILL CONTINUE AHEAD OF THE COLD FRONT THIS AFTERNOON AND TONIGHT. ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WICLL NOT BE NECESSARY. WET MICROBURST POTENTIAL FACTOR: HUNTSVILLE IS 1, BIRMINGHAM IS 1, MONTGOMERY IS 1.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:57 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 33 min |
| Jun 1, 5:26 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 34 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.